MAUDE Adverse Event Report: EXACTECH, INC. ANKLE TIBIAL CENTER PUNCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. ANKLE TIBIAL CENTER PUNCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 351-10-26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
During surgery, the surgeon asked for the center impaction instrument for the tibial implant on the vantage system.They impacted the tibia, but the bone was sclerotic, due to a previous fracture, so the surgeon impacted a second time and when they returned the instrument to the scrub practitioner it was noticed that the tip of the instrument had fractured off.The tip was removed from the tibia of the patient.There was no reported surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
H3: the broken center peg punch reported was likely the result of both high impaction forces and the patient¿s hard bone, which led to crack initiation, propagation, and ultimate fracture of the peg punch tip.

Brand Name
ANKLE TIBIAL CENTER PUNCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16310773
Report Number1038671-2023-00109
Device Sequence Number12463313
Product Code LXH
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351-10-26
Device Catalogue Number351-10-26
Device Lot Number287617003
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/20/2023
09/25/2026
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/03/2023
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale